MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via the right femoral artery.The 90% stenosed, 2.25mmx20mm, eccentric, de novo target lesion containing a >=90 degrees bend was located in the severely tortuous and severely calcified left circumflex artery.After the lesion was engaged with a 6f non-bsc guide catheter and crossed with a non-bsc guidewire, pre-dilatation was performed with a 1.50x6 non-bsc balloon catheter resulting to 80% residual stenosis.Following pre-dilatation, a 2.25x23mm non-bsc stent was deployed and a 12mm x 2.50mm nc quantum apex balloon catheter was advanced for post dilatation.However, during inflation at 8 atmospheres, the balloon ruptured.The device was removed and the procedure was completed with a different device.There were no patient complications reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an nc quantum apex balloon catheter.The device was microscopically and visually examined.There was contrast and blood in the inflation lumen.There was blood in the guidewire lumen.There was contrast in the loosely folded balloon.At 3mm from the tip moving proximally for a length of 8mm the balloon has a longitudinal tear.
 
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via the right femoral artery.The 90% stenosed, 2.25mmx20mm, eccentric, de novo target lesion containing a =90 degrees bend was located in the severely tortuous and severely calcified left circumflex artery.After the lesion was engaged with a 6f non-bsc guide catheter and crossed with a non-bsc guidewire, pre-dilatation was performed with a 1.50x6 non-bsc balloon catheter resulting to 80% residual stenosis.Following pre-dilatation, a 2.25x23mm non-bsc stent was deployed and a 12mm x 2.50mm nc quantum apex balloon catheter was advanced for post dilatation.However, during inflation at 8 atmospheres, the balloon ruptured.The device was removed and the procedure was completed with a different device.There were no patient complications reported and the patient was stable.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11838996
Report Number2134265-2021-06429
Device Sequence Number4635240
Product Code LOX
UDI-Device Identifier08714729783244
UDI-Public08714729783244
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2023
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0026292634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer06/08/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight70